Alert archive / Minnesota / Special Weather Statements in 2014

Special Weather Statement, NWS Twin Cities, MN

May 8, 2014Lac qui Parle County, Minnesota

NWS Twin Cities, MN issued this special weather statement at May 8, 2014, 11:18 AM CDT for Lac qui Parle County, Minnesota. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 8, 2014, 11:18 AM CDT (16:18 UTC)
Expired
May 8, 2014, 12:00 PM CDT
In force
42 min
Issued by
NWS Twin Cities, MN

County Lac qui Parle County, MN

The radar

The Sioux Falls radar (KFSD), 151 km from the middle of the area, began a volume at 16:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 4.3 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2014-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2014-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
502 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
246 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

975 
WWUS83 KMPX 081618
SPSMPX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1118 AM CDT THU MAY 8 2014

MNZ054-064-081700-
LAC QUI PARLE-YELLOW MEDICINE-
1118 AM CDT THU MAY 8 2014

...THUNDERSTORMS MOVING OVER LAC QUI PARLE AND YELLOW MEDICINE 
COUNTIES THROUGH NOON CDT...

AT 1116 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 7 MILES NORTHEAST OF HENDRICKS. THIS STORM WAS MOVING
NORTHEAST AT 50 MPH.

HAIL UP TO DIME SIZE IS EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  CANBY AIRPORT.
  ST LEO.
  PROVIDENCE.
  DAWSON.
  LAC QUI PARLE STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

&&

LAT...LON 4507 9642 4506 9594 4498 9582 4495 9581
      4494 9577 4493 9574 4462 9611 4462 9644
      4463 9646 4473 9646
TIME...MOT...LOC 1618Z 211DEG 43KT 4461 9631

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at May 8, 7:03 AM CDT, 4 hours 15 minutes earlier.

Area forecast discussion, May 8, 7:03 AM CDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
703 AM CDT THU MAY 8 2014

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 443 AM CDT THU MAY 8 2014

VERY UNSTABLE ENVIRONMENT WITH PLENTY OF UPPER LIFT ASSOCIATED A
BROAD UPPER TROUGH WORKING ACROSS THE PLAINS IS IN PLACE THIS
MORNING. AS A RESULT...ANY SORT OF LIFT HAS RESULTED IN THE
DEVELOPMENT OF FAIRLY STRONG CONVECTION ALL NIGHT FROM THE UPPER MS
VALLEY ALL THE WAY DOWN TO CENTRAL TX. THIS ACTIVITY IS OCCURRING ON
THE FRINGE OF THE H7 THERMAL RIDGE AND ALSO WITHIN A ZONE OF STRONG
H85-H7 FGEN. FEEDING ALL OF THIS HAS BEEN A 30-50KT LLJ. WITH THE
RAP SHOWING THIS LLJ WEAKENING OVER THE NEXT FEW HOURS...GENERALLY
AGREE WITH HIRES MODELS DEPICTION OF THE ACTIVITY TO OUR SW
WEAKENING SIGNIFICANTLY AS IT PUSHES NORTHEAST THROUGH THE AREA THIS
MORNING.

THIS MORNINGS ACTIVITY WILL IMPACT POTENTIAL SEVERE WEATHER THIS
AFTERNOON IN TERMS OF IMPACTING THE DEGREE OF HEATING AND
INSTABILITY WE SEE BUILD BACK THIS AFTERNOON. THIS MANIFESTS ITSELF
IN THE FORM OF DIFFERING CONVECTIVE INITIATION TIMES SEEN WITH THE
HIRES MODELS WHICH RANGES ANYWHERE FROM 17Z TO AS LATE AS 21Z. SO
REALLY APPEARS THIS IS A QUESTION OF WHEN DO STORMS OCCUR...NOT WILL
THEY BE ABLE TO COME BACK IN THE WAKE OF MORNING CLOUDS.

MODELS HAVE FINALLY COME INTO FAIRLY GOOD AGREEMENT WITH RESPECT TO
TIMING/TRACK OF THE SFC LOW TODAY WITH AROUND A 997 MB SFC COMING UP
TO NEAR THE MARSHALL AREA AT 00Z...TRACKING TO AROUND THE BRAINERD
LAKES AREA BY 6Z. THE WARM FRONT...WHICH AT 4 AM WAS STILL ACROSS
NRN IA...BY 00Z WILL BE NEAR A RWF OVER THE THE NRN TWIN CITIES
METRO. ALONG AND SOUTH OF THIS WARM FRONT...WE WILL HAVE A VERY
FAVORABLE ENVIRONMENT FOR SUPERCELLS AND THEREFORE ALL MODES OF
SEVERE WEATHER. NEAR THE SFC LOW AND ITS ASSOCIATED FRONTS...THE NAM
SHOWS 0-3KM CAPE IN EXCESS OF 250 J/KG THAT IS COINCIDENT WITH NEAR
30 KTS OF 0-1KM SHEAR AND 0-1 KM HELICITY UP OVER 200 M2/S2. REALLY
THE BIGGEST ISSUE WE MAY HAVE IS DO WE HAVE TOO MUCH UPPER LEVEL
LIFT GIVEN ALL OF THE FORCING. COULD BE THE POTENTIAL THAT WE ARE
NOT ABLE TO FOCUS ACTIVITY AND INSTEAD END UP WITH WIDESPREAD
CONVECTIVE DEVELOPMENT THAT LACKS FOCUS WITH A LOWER SEVERE
POTENTIAL AS A RESULT. AT ANY RATE...GIVEN SHEAR AND INSTABILITY
FORECAST COINCIDENT WITH A SFC LOW AND WARM FRONT BEING DRAPED
ACROSS THE AREA DURING PEAK HEATING...CAN NOT ARGUE AT ALL WITH THE
MODERATE RISK IN THE DAY ONE CONVECTIVE OUTLOOK.

AS FOR WHAT IS EXPECTED...BASED ON HI-RES MODELS...STORMS LOOK TO
DEVELOP BETWEEN 18Z AND 20Z OUT IN SW MN...THEN RAPIDLY BUILD NORTH
AND EAST...REACHING THE I-35 CORRIDOR BETWEEN 22Z AND 00Z. TIMING
WISE...WE COULD HAVE SIGNIFICANT ISSUES AS SCHOOLS OUR LETTING OUT
WEST OF THE TWIN CITIES...WITH ACTIVITY REACHING THE METRO DURING
THE EVENING RUSH.

TONIGHT...THIS ACTIVITY QUICKLY MOVES OUT OF WRN WI BY 06Z WITH
STRONG WEST WINDS DEVELOPING BEHIND THE COLD FRONT. WILL HAVE WRAP
AROUND SHOWERS AS WELL THAT WILL BE LABELED MORE FOR THE NW MPX CWA.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 443 AM CDT THU MAY 8 2014

SHOWERS WILL DIMINISH FROM SOUTHWEST TO NORTHEAST ON FRIDAY AS THE
STORM SYSTEM THAT IS MOVING INTO THE FA TODAY FROM THE CENTRAL
PLAINS PUSHES NORTH OF THE GREAT LAKES. FRIDAY NIGHT REMAINS OUR
ONE DRY PERIOD IN THE LONGER TERM AS A RIDGE OF HIGH PRESSURE
MOVES BY.

THE BALANCE OF THE LONGER TERM (SATURDAY THROUGH WEDNESDAY) WILL
FEATURE MORE WET WEATHER AS NORTHERN AND SOUTHERN STREAM ENERGY
COME TOGETHER JUST EAST OF THE CONTINENTAL DIVIDE. THE LARGE UPPER
TROUGH THAT DEVELOPS BY LATE IN THE WEEKEND WILL SLOWLY PROGRESS
TO THE MISSISSIPPI VALLEY REGION BY THE MIDDLE OF NEXT WEEK. THE
THREAT FOR RAIN WILL SPREAD IN FROM THE SOUTHWEST ON SATURDAY
WITH A MORE WIDESPREAD RAIN SUNDAY/SUNDAY NIGHT. MONDAY REMAINS A
DAY OF INTEREST FOR CONVECTIVE POTENTIAL. AT THIS POINT...BOTH THE
GFS AND EC BRING A SURFACE LOW FROM THE SOUTHERN PLAINS TO THE
WESTERN GREAT LAKES IN THE MONDAY TO TUESDAY TIME FRAME. THIS WOULD
SUGGEST THE BEST POTENTIAL FOR STRONG TO SEVERE STORMS WOULD BE
EAST AND SOUTH OF OUR FA. BEYOND TUESDAY...IT WILL BE TURNING MUCH
COLDER WITH THE UPPER TROUGH OVERHEAD. HIGHS WILL ONLY BE IN THE
50S. LOWS WILL BE DROPPING INTO THE MIDDLE 30S WHICH WILL OPEN THE
DOOR FOR FROST POTENTIAL FROM WEDNESDAY INTO THE FOLLOWING
WEEKEND.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING)
ISSUED AT 648 AM CDT THU MAY 8 2014

LOOKING AT THE POTENTIAL FOR THREE ROUNDS OF CONVECTION THIS
PERIOD. FIRST IS ONGOING AND WILL LIFT THROUGH TERMINALS THROUGH
ABOUT 16Z. THIS IS MAINLY SHRA WITH EMBEDDED TSRA...BUT HAS HELPED
USHER IN THE MVFR CIGS THE GFSLAMP HAS BEEN ADVERTISING DEVELOPING
FOR WELL OVER THE PAST 24 HOURS. ROUND TWO IS PICKED UP BY THE
HRRR AND IS ASSOCIATED WITH A WAVE DOWN BY SIOUX CITY AND THIS IS
HIGHLIGHTED IN TAFS WITH CURRENT TSRA TEMPO GROUPS. ROUND THREE
WOULD COME WITH THE SFC LOW/COLD FRONT...AND THAT WILL START IN SW
AROUND 21Z. CONFIDENCE GRADUALLY DECREASES WITH EACH SUCCESSIVE
ROUND. AS THE LOW AND WARM FRONT FINALLY APPROACH...LOW CLOUDS
HAVE FINALLY BEEN ABLE TO TAKE HOLD AND EXPECT AXN/STC TO REMAIN
SOCKED IN THIS WHOLE PERIOD. TOWARD THE END OF THE TAF...WRAP
AROUND BAND OF SHOWERS WILL START APPROACHING THE NW MPX
AREA...WITH -SHRA RETURNING TO AXN. BESIDE THE -SHRA THIS WRAP
AROUND BAND HAS LIFR CIGS ACROSS THE DAKOTAS SO DO EXPECT WRN
TERMINALS TO END THE TAFS AT LEAST IFR.

KMSP...FIRST ROUND OF -SHRA ISO TSRA WILL IMPACT THE FIELD THROUGH
14/15Z. SECOND ROUND LOOKS TO COME IN BETWEEN 20Z AND 23Z AS THE
TEMPO GROUP HAS. WITH ROUND 3 POSSIBLE WITH THE COLD FROPA AROUND
3Z. MSP WILL BE ON THE EDGE OF THE MVFR SHIELD FOR MUCH OF THE
DAY...BUT CIGS HAVE BEEN TRENDING HIGHER THAN GUIDANCE THE LAST
TWO DAY...SO KEPT MSP VFR NOW FOR MUCH OF THE DAY...BUT WE
CERTAINLY COULD SEE MORE STRATUS THAN INDICATED. CONFIDENCE IN
MVFR CIGS ACTUALLY HIGHEST WITH MVFR CIGS WITH WRAP AROUND MOISTURE
THAT SHOWS UP LATE TONIGHT.

/OUTLOOK FOR KMSP/
FRI...MVFR AND CHC -SHRA EARLY...THEN VFR. WINDS W AT 10G20KTS.
SAT...VFR. CHC -TSRA. WINDS SSE 10KTS.
SUN...VFR. CHC -SHRA. WINDS SW TO NW 10-15 KTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

SHORT TERM...MPG
LONG TERM...RAH
AVIATION...MPG
Hazardous weather outlook, May 8, 4:09 AM CDT, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
409 AM CDT THU MAY 8 2014

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
090915-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
409 AM CDT THU MAY 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF THE OUTLOOK AREA
TODAY AND EARLY TONIGHT. THUNDERSTORMS THIS MORNING HAVE THE
CAPABILITY TO PRODUCE LARGE HAIL AND DAMAGING WINDS...WHILE STORMS
THIS AFTERNOON AND EVENING COULD PRODUCE LARGE HAIL...DAMAGING
WINDS ALONG WITH A FEW TORNADOES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EARLY
TONIGHT.

In the hours before

Special weather statement, May 8, 10:02 AM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1002 AM CDT THU MAY 8 2014

MNZ073-081545-
REDWOOD-
1002 AM CDT THU MAY 8 2014

...THUNDERSTORMS MOVING OVER REDWOOD COUNTY THROUGH 1045 AM CDT...

AT 1000 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 5 MILES EAST OF TRACY. THIS STORM WAS MOVING NORTHEAST
AT 45 MPH.

ONE HALF INCH DIAMETER HAIL IS EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  WALNUT GROVE.
  LUCAN.
  WABASSO.
  SEAFORTH.
  DELHI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

&&

LAT...LON 4454 9538 4454 9536 4468 9532 4464 9520
      4455 9511 4419 9539 4419 9559 4420 9560
      4427 9561
TIME...MOT...LOC 1502Z 208DEG 37KT 4424 9550
Special weather statement, May 8, 10:20 AM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1020 AM CDT THU MAY 8 2014

MNZ091-092-081545-
FARIBAULT-MARTIN-
1020 AM CDT THU MAY 8 2014

...THUNDERSTORMS MOVING OVER FARIBAULT AND MARTIN COUNTIES THROUGH
1045 AM CDT...

AT 1017 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 8 MILES EAST OF FAIRMONT...OR 31 MILES SOUTH OF MADELIA.
THIS STORM WAS MOVING NORTHEAST AT 45 MPH.

ONE HALF INCH DIAMETER HAIL IS EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  EAST CHAIN.
  HUNTLEY.
  WINNEBAGO.
  DELAVAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

&&

LAT...LON 4384 9423 4385 9392 4380 9386 4353 9431
      4359 9438
TIME...MOT...LOC 1520Z 224DEG 40KT 4363 9427
Local storm report, May 8, 10:39 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1039 AM CDT THU MAY 8 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     HAIL             4 E ELLSWORTH           44.74N 92.41W
05/08/2014  E0.50 INCH       PIERCE             WI   COCORAHS

            TIME WAS ESTIMATED. HAIL COVERED DECK.

&&

NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEM
Local storm report, May 8, 10:43 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1043 AM CDT THU MAY 8 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0238 PM     HAIL             7 SSW CHOKIO            45.48N 96.23W
05/07/2014  M2.75 INCH       STEVENS            MN   TRAINED SPOTTER

0704 PM     HAIL             2 WSW MADELIA           44.04N 94.46W
05/07/2014  M1.00 INCH       WATONWAN           MN   TRAINED SPOTTER

0704 PM     HAIL             MADELIA                 44.05N 94.42W
05/07/2014  M0.88 INCH       WATONWAN           MN   LAW ENFORCEMENT

0716 PM     HAIL             1 SSE PLEASANT LAKE     45.48N 94.28W
05/07/2014  M0.75 INCH       STEARNS            MN   TRAINED SPOTTER

            LOCATED A FEW MILES SOUTHWEST OF ST CLOUD.

0744 PM     HAIL             1 S NEW ULM             44.30N 94.46W
05/07/2014  M0.75 INCH       BROWN              MN   PUBLIC

0805 PM     HAIL             TRUMAN                  43.83N 94.44W
05/07/2014  M0.75 INCH       MARTIN             MN   LAW ENFORCEMENT

0829 PM     HAIL             3 SE PRINCETON          45.54N 93.55W
05/07/2014  M0.75 INCH       SHERBURNE          MN   TRAINED SPOTTER

0834 PM     HAIL             1 E LEWISVILLE          43.92N 94.42W
05/07/2014  M1.00 INCH       WATONWAN           MN   PUBLIC

            RELAYED VIA MANKATO TV.

0837 PM     HAIL             MADELIA                 44.05N 94.42W
05/07/2014  M0.88 INCH       WATONWAN           MN   LAW ENFORCEMENT

0848 PM     HAIL             MANKATO                 44.17N 93.99W
05/07/2014  M0.75 INCH       BLUE EARTH         MN   TRAINED SPOTTER

0900 PM     HAIL             4 E MANKATO             44.17N 93.91W
05/07/2014  M0.88 INCH       BLUE EARTH         MN   CO-OP OBSERVER

            TIME ESTIMATED

0900 PM     HAIL             5 S MANKATO             44.09N 93.99W
05/07/2014  M1.50 INCH       BLUE EARTH         MN   COUNTY OFFICIAL

0906 PM     HAIL             MANKATO                 44.17N 93.99W
05/07/2014  M1.00 INCH       BLUE EARTH         MN   TRAINED SPOTTER

0921 PM     HAIL             SW LAKE CRYSTAL         44.10N 94.22W
05/07/2014  M1.00 INCH       BLUE EARTH         MN   TRAINED SPOTTER

            MUCH OF THE HAIL THE SIZE OF NICKELS.

0922 PM     HAIL             LAKE CRYSTAL            44.10N 94.22W
05/07/2014  M1.25 INCH       BLUE EARTH         MN   PUBLIC

            REPORTED THROUGH SOCIAL MEDIA.

0940 PM     HAIL             KINGSTON                45.20N 94.31W
05/07/2014  M0.75 INCH       MEEKER             MN   TRAINED SPOTTER

1022 PM     HAIL             2 S JANESVILLE          44.09N 93.71W
05/07/2014  M0.75 INCH       WASECA             MN   LAW ENFORCEMENT

            HAILED FOR 10 MINUTES PRIOR TO END TIME OF
            REPORT.

1022 PM     HAIL             3 E WASECA              44.08N 93.44W
05/07/2014  M0.88 INCH       WASECA             MN   LAW ENFORCEMENT

1023 PM     HAIL             1 NW WASECA             44.09N 93.52W
05/07/2014  M0.88 INCH       WASECA             MN   LAW ENFORCEMENT

            DIME SIZE HAIL NOTED AS WELL.

1027 PM     HAIL             6 NW WASECA             44.14N 93.58W
05/07/2014  E1.00 INCH       WASECA             MN   TRAINED SPOTTER

1041 PM     HAIL             HENDERSON               44.53N 93.91W
05/07/2014  M0.75 INCH       SIBLEY             MN   TRAINED SPOTTER

1057 PM     HAIL             2 NNW MORRISTOWN        44.26N 93.46W
05/07/2014  M1.00 INCH       RICE               MN   TRAINED SPOTTER

1115 PM     HAIL             3 W FARIBAULT           44.30N 93.34W
05/07/2014  M1.00 INCH       RICE               MN   LAW ENFORCEMENT

            OCCURRED AT CEDAR AND FRENCH LAKES.

1116 PM     HAIL             FARIBAULT               44.30N 93.27W
05/07/2014  M1.00 INCH       RICE               MN   LAW ENFORCEMENT

1117 PM     HAIL             FARIBAULT               44.30N 93.27W
05/07/2014  M1.00 INCH       RICE               MN   LAW ENFORCEMENT

1137 PM     HAIL             1 S JORDAN              44.67N 93.61W
05/07/2014  M1.00 INCH       SCOTT              MN   TRAINED SPOTTER

            MUCH OF THE HAIL WAS BETWEEN DIME AND PENNY
            SIZE.

1148 PM     HAIL             ELKO NEW MARKET         44.56N 93.33W
05/07/2014  M0.75 INCH       SCOTT              MN   TRAINED SPOTTER

1152 PM     HAIL             1 E ELLSWORTH           44.74N 92.46W
05/07/2014  M0.75 INCH       PIERCE             WI   TRAINED SPOTTER

1200 AM     HAIL             LAKEVILLE               44.65N 93.25W
05/08/2014  M1.25 INCH       DAKOTA             MN   TRAINED SPOTTER

1201 AM     HAIL             WSW LAKEVILLE           44.65N 93.26W
05/08/2014  M1.75 INCH       DAKOTA             MN   TRAINED SPOTTER

            MOST OF HAIL NICKEL SIZE.

1206 AM     HAIL             5 WSW ROSEMOUNT         44.72N 93.16W
05/08/2014  M1.00 INCH       DAKOTA             MN   COCORAHS

            PEA TO QUARTER SIZED HAIL SHREDDED LEAVES.
            LASTED FOR 9 MINUTES.

1206 AM     HAIL             LAKEVILLE               44.65N 93.25W
05/08/2014  M1.50 INCH       DAKOTA             MN   TRAINED SPOTTER

1207 AM     HAIL             LAKEVILLE               44.65N 93.25W
05/08/2014  M2.75 INCH       DAKOTA             MN   PUBLIC

            REPORT RECEIVED VIA TWITTER.

1209 AM     HAIL             LAKEVILLE               44.65N 93.25W
05/08/2014  M1.50 INCH       DAKOTA             MN   TRAINED SPOTTER

1210 AM     HAIL             LAKEVILLE               44.65N 93.25W
05/08/2014  M1.00 INCH       DAKOTA             MN   PUBLIC

1211 AM     HAIL             PRIOR LAKE              44.73N 93.43W
05/08/2014  M0.75 INCH       SCOTT              MN   PUBLIC

1217 AM     HAIL             EAGAN                   44.82N 93.16W
05/08/2014  M0.75 INCH       DAKOTA             MN   TRAINED SPOTTER

1217 AM     HAIL             APPLE VALLEY            44.74N 93.22W
05/08/2014  M0.88 INCH       DAKOTA             MN   TRAINED SPOTTER

1229 AM     HAIL             EDEN PRAIRIE            44.85N 93.46W
05/08/2014  M0.88 INCH       HENNEPIN           MN   TRAINED SPOTTER

1230 AM     HAIL             4 E ELLSWORTH           44.74N 92.41W
05/08/2014  E0.50 INCH       PIERCE             WI   COCORAHS

            TIME WAS ESTIMATED. HAIL COVERED DECK.

1230 AM     HAIL             INVER GROVE HEIGHTS     44.83N 93.06W
05/08/2014  M0.75 INCH       DAKOTA             MN   TRAINED SPOTTER

1245 AM     HAIL             ROBERTS                 44.99N 92.55W
05/08/2014  E0.50 INCH       ST. CROIX          WI   TRAINED SPOTTER

1254 AM     HAIL             RIVER FALLS             44.86N 92.62W
05/08/2014  E0.75 INCH       PIERCE             WI   CO-OP OBSERVER

            PEA TO DIME SIZED HAIL

&&

IRIS SYSTEM
Special weather statement, May 8, 10:48 AM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1048 AM CDT THU MAY 8 2014

MNZ083-084-081630-
BLUE EARTH-WASECA-
1048 AM CDT THU MAY 8 2014

...THUNDERSTORMS MOVING OVER BLUE EARTH AND WASECA COUNTIES THROUGH
1130 AM CDT...

AT 1047 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 13 MILES NORTH OF BLUE EARTH...OR 24 MILES SOUTH OF
MINNEOPA STATE PARK. THIS STORM WAS MOVING NORTHEAST AT 45 MPH.

HAIL UP TO NICKEL SIZE IS EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  MAPLETON.
  PEMBERTON.
  ALMA CITY.
  JANESVILLE.
  WASECA AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

&&

LAT...LON 4385 9412 4420 9377 4420 9353 4406 9349
      4384 9388
TIME...MOT...LOC 1549Z 223DEG 38KT 4384 9402
Special weather statement, May 8, 11:18 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1118 AM CDT THU MAY 8 2014

MNZ054-064-081700-
LAC QUI PARLE-YELLOW MEDICINE-
1118 AM CDT THU MAY 8 2014

...THUNDERSTORMS MOVING OVER LAC QUI PARLE AND YELLOW MEDICINE
COUNTIES THROUGH NOON CDT...

AT 1116 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 7 MILES NORTHEAST OF HENDRICKS. THIS STORM WAS MOVING
NORTHEAST AT 50 MPH.

HAIL UP TO DIME SIZE IS EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  CANBY AIRPORT.
  ST LEO.
  PROVIDENCE.
  DAWSON.
  LAC QUI PARLE STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

&&

LAT...LON 4507 9642 4506 9594 4498 9582 4495 9581
      4494 9577 4493 9574 4462 9611 4462 9644
      4463 9646 4473 9646
TIME...MOT...LOC 1618Z 211DEG 43KT 4461 9631

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 7:20 PM CDTSpecial Weather StatementMPXBenton, Sherburne, Stearns55 min
May 7, 8:47 PM CDTSpecial Weather StatementMPXBlue Earth, Le Sueur, Nicollet58 min
May 7, 8:58 PM CDTSevere Thunderstorm WarningMPXBlue Earth, Le Sueur, Nicollet62 min
May 7, 9:20 PM CDTSevere Thunderstorm WarningMPXBlue Earth, Le Sueur, Waseca55 min
May 7, 9:22 PM CDTSpecial Weather StatementMPXSherburne68 min
May 7, 10:14 PM CDTSevere Thunderstorm WarningMPXLe Sueur, Rice, Waseca61 min
May 7, 10:57 PM CDTSevere Thunderstorm WarningMPXRice48 min
May 7, 11:37 PM CDTSevere Thunderstorm WarningMPXDakota, Rice, Scott38 min
May 7, 11:41 PM CDTSevere Thunderstorm WarningMPXCarver, Hennepin, Scott49 min
May 8, 12:32 AM CDTSpecial Weather StatementMPXHennepin, Ramsey, Washington43 min
May 8, 2:02 AM CDTSpecial Weather StatementMPXIsanti43 min
May 8, 2:10 AM CDTSpecial Weather StatementMPXMcLeod35 min
May 8, 2:23 AM CDTSpecial Weather StatementMPXKandiyohi52 min
May 8, 3:05 AM CDTSpecial Weather StatementMPXBenton40 min
May 8, 6:09 AM CDTSpecial Weather StatementMPXWatonwan36 min
May 8, 7:08 AM CDTSpecial Weather StatementMPXDakota37 min
May 8, 8:13 AM CDTSpecial Weather StatementMPXWatonwan32 min
May 8, 8:37 AM CDTSpecial Weather StatementMPXNicollet23 min
May 8, 9:44 AM CDTSpecial Weather StatementMPXMartin46 min
May 8, 10:02 AM CDTSpecial Weather StatementMPXRedwood43 min
May 8, 10:20 AM CDTSpecial Weather StatementMPXFaribault25 min
May 8, 10:48 AM CDTSpecial Weather StatementMPXWaseca42 min
May 8, 11:27 AM CDTSpecial Weather StatementMPXRice48 min
May 8, 11:48 AM CDTSpecial Weather StatementMPXAnoka, Hennepin42 min
May 8, 12:01 PM CDTSpecial Weather StatementMPXStevens29 min
May 8, 12:22 PM CDTSpecial Weather StatementMPXWright23 min
May 8, 1:08 PM CDTSpecial Weather StatementMPXBrown37 min
May 8, 1:11 PM CDTSevere Thunderstorm WarningMPXBrown, Redwood34 min
May 8, 1:44 PM CDTSpecial Weather StatementMPXStevens31 min
May 8, 2:12 PM CDTSpecial Weather StatementMPXFaribault33 min
May 8, 2:21 PM CDTSpecial Weather StatementMPXSherburne24 min
May 8, 2:55 PM CDTSpecial Weather StatementMPXCarver, Freeborn, Le Sueur, Rice, Scott, Steele and 1 more50 min
May 8, 3:07 PM CDTSevere Thunderstorm WarningMPXDakota, Goodhue, Rice, Steele23 min
May 8, 3:17 PM CDTSevere Thunderstorm WarningMPXLe Sueur, Rice28 min
May 8, 3:23 PM CDTSevere Thunderstorm WarningMPXDakota, Scott52 min
May 8, 3:26 PM CDTSevere Thunderstorm WarningMPXGoodhue, Steele49 min
May 8, 3:58 PM CDTSevere Thunderstorm WarningMPXWashington47 min
May 8, 4:10 PM CDTSpecial Weather StatementMPXWatonwan35 min
May 8, 4:29 PM CDTTornado WarningMPXWatonwan31 min
May 8, 4:55 PM CDTTornado Warning Tornado observedMPXBlue Earth, Brown, Watonwan35 min
May 8, 5:15 PM CDTTornado Warning Tornado observedMPXBlue Earth, Nicollet45 min
May 8, 5:26 PM CDTSevere Thunderstorm WarningMPXNicollet, Sibley49 min
May 8, 5:34 PM CDTSpecial Weather StatementMPXMcLeod41 min
May 8, 6:13 PM CDTSpecial Weather StatementMPXCarver32 min
May 8, 6:14 PM CDTSpecial Weather StatementMPXCarver31 min
May 8, 5:01 PM CDTSpecial Weather StatementMPXChippewa, Dunn, Rusk59 min

Nearby

Special Weather Statements in Minnesota, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.